Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 65, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 18, 1995, 4:06 PM EDT for Duplin County, North Carolina. It was in force for 28 min.
The area
The counties it named.
The facts
- Issued
- Jul 18, 1995, 4:06 PM EDT (20:06 UTC)
- Expired
- Jul 18, 1995, 4:34 PM EDT
- In force
- 28 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Duplin County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMHX 182004 RRA SVRMHX NCC061-107-182100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT NC 406 PM EDT TUE JUL 18 1995 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL NORTH CAROLINA ...NORTHEASTERN DUPLIN COUNTY...WESTERN LENOIR COUNTY AT 404 PM...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEAST DUPLIN COUN NEAR THE TOWN OF ALBERTSON. THE STORM WAS MOVING SLOWLY EAST AROUND 10 MPH AND WILL ENTER WESTERN LENOIR COUNTY NEAR MOCKS HILL BY 415 PM. THIS STORM WILL LIKELY APPROACH THE KINSTON AREA AROUND 430 THIS AFTERNOON. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD SEEK SHELTER IN A STRONG BUILDING. AVOID STANDING BY WINDOWS. ONLY USE TELEPHONES AND ELECTRICAL APPLIANCES FOR EMERGENCY PURPOSES UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD SLOW DOWN WHEN DRIVING THROUGH HEAVY RAIN AND BE ALERT FOR AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:08 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 18, 2:08 PM EDT, 1 hour 58 minutes before
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
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:06 PM EDT | Severe Thunderstorm Warning | MHX | Lenoir | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.